Alert archive / New Jersey / Small Craft Advisories in 2025

Small Craft Advisory 83, NWS Philadelphia/Mount Holly

September 4, 2025

NWS Philadelphia/Mount Holly issued this small craft advisory at Sep 4, 2025, 4:54 PM EDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Sep 4, 2025, 4:54 PM EDT (20:54 UTC)
Expired
Sep 5, 2025, 10:00 AM EDT
In force
17 hr
Issued by
NWS Philadelphia/Mount Holly

The text

As transmitted.

922 
WHUS71 KPHI 042054
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
454 PM EDT Thu Sep 4 2025

ANZ450>455-050300-
/O.NEW.KPHI.SC.Y.0083.250904T2054Z-250905T0300Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
454 PM EDT Thu Sep 4 2025

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...

* WHAT...South winds 15 to 20 kt with gusts up to 30 kt.

* WHERE...Portions of Atlantic coastal waters. 

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ430-431-050300-
/O.NEW.KPHI.SC.Y.0083.250904T2054Z-250905T0300Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
454 PM EDT Thu Sep 4 2025

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...

* WHAT...South winds 15 to 20 kt with gusts up to 30 kt and 
  choppy waters.

* WHERE...Delaware Bay.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
5 follow-up statements
254 
WHUS71 KPHI 050045
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
845 PM EDT Thu Sep 4 2025

ANZ450>455-050630-
/O.EXT.KPHI.SC.Y.0083.000000T0000Z-250905T1000Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
845 PM EDT Thu Sep 4 2025

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT FRIDAY...

* WHAT...South winds 15 to 20 kt with gusts up to 30 kt and seas 4
  to 5 ft.

* WHERE...Portions of Atlantic coastal waters. 

* WHEN...Until 6 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ430-431-050500-
/O.EXT.KPHI.SC.Y.0083.000000T0000Z-250905T0500Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
845 PM EDT Thu Sep 4 2025

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM EDT FRIDAY...

* WHAT...South winds 10 to 20 kt with gusts up to 30 kt and 
  choppy waters.

* WHERE...Delaware Bay.

* WHEN...Until 1 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
702 
WHUS71 KPHI 050445
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
1245 AM EDT Fri Sep 5 2025

ANZ430-431-050545-
/O.CAN.KPHI.SC.Y.0083.000000T0000Z-250905T0500Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
1245 AM EDT Fri Sep 5 2025

...SMALL CRAFT ADVISORY IS CANCELLED...

Wind gusts continue to diminish to less than 25 kt. Therefore, 
the Small Craft Advisory has been cancelled.

$$

ANZ450>455-051000-
/O.CON.KPHI.SC.Y.0083.000000T0000Z-250905T1000Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
1245 AM EDT Fri Sep 5 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT EARLY
THIS MORNING...

* WHAT...South winds 15 to 20 kt with gusts up to 25 kt and seas 
  3 to 5 ft.

* WHERE...Portions of Atlantic coastal waters. 

* WHEN...Until 6 AM EDT early this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

MPS
880 
WHUS71 KPHI 050722
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
322 AM EDT Fri Sep 5 2025

ANZ450>455-051000-
/O.CON.KPHI.SC.Y.0083.000000T0000Z-250905T1000Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
322 AM EDT Fri Sep 5 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT EARLY
THIS MORNING...

* WHAT...Southwest winds around 15 kt with gusts up to 25 kt and 
  seas around 5 ft.

* WHERE...Portions of Atlantic coastal waters. 

* WHEN...Until 6 AM EDT early this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

MPS
744 
WHUS71 KPHI 050936
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
536 AM EDT Fri Sep 5 2025

ANZ450>455-051400-
/O.EXT.KPHI.SC.Y.0083.000000T0000Z-250905T1400Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
536 AM EDT Fri Sep 5 2025

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

* WHAT...Southwest winds 10 to 15 kt with gusts up to 20 kt and 
  seas 4 to 6 ft.

* WHERE...Portions of Atlantic coastal waters. 

* WHEN...Until 10 AM EDT this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

MPS
183 
WHUS71 KPHI 051356
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
956 AM EDT Fri Sep 5 2025

ANZ450>455-051500-
/O.EXP.KPHI.SC.Y.0083.000000T0000Z-250905T1400Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
956 AM EDT Fri Sep 5 2025

...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 AM EDT THIS MORNING...

Winds and waves have diminished.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Sep 4, 1:56 PM EDT, 2 hours 58 minutes earlier.

Area forecast discussion, Sep 4, 1:56 PM EDT, 2 hours 58 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
156 PM EDT Thu Sep 4 2025

.SYNOPSIS...
A weakening cold front will bring scattered showers and
thunderstorms to the region into tonight before dissipating. A
stronger cold front will arrive Saturday, bringing potential for
more widespread showers and storms. Canadian high pressure will
build into the region through the middle of next week, with
below normal temperatures and a return to dry conditons
expected.

&&

.NEAR TERM /THROUGH FRIDAY/...
A vertically stacked closed low centered between the Great
Lakes and Hudson Bay Canada will meander in this vicinity
through Friday. Surface low pressure beneath this closed low
will remain with it and thus well northwest of our area. A
surface trough ahead of a cold front will arrive into our area
through this evening, followed by a weakening cold front.
Southerly flow ahead of the trough and cold front is gusty at
times this afternoon and this will diminish early this evening
as the vertical mixing wanes. This southerly flow has also
increased the low to mid level moisture and this has resulted in
dew points rising into the low to mid 60s for most of the
region. The more humid feel to the air will continue through
Friday.

As the surface trough and then the weakening cold front arrives
through this evening, some showers and thunderstorms to our
west are expected to arrive. The bulk of the convection should
be tied to the surface trough as the cold front will continue to
weaken with an eastward extent. Forcing for ascent enhanced
some by a band of stronger mid level flow should be sufficient
to maintain a band or broken band of showers and some
thunderstorms into our western zones by early this evening. The
mid level lapse rates are weak and therefore MLCAPE is only up
to 500 J/kg. The DCAPE is also on the weaker side as the low-
level rates are not all that steep. Given the stronger mid level
flow though, any stronger line segment or cluster of storms
could be capable of producing locally strong to damaging wind
gusts. This risk looks to be greatest to the north and west of
I-95 where convection arrives earlier before some stabilizing
begins to occur after sunset. The precipitable water values are
just over an inch and therefore downpours will occur with any
stronger convective cores. Any rain however is much needed
across the area. The convection should tend to weaken as it
works into and across our region through mid to late evening.
There may be much less convection across Delmarva and eastern
New Jersey given the later timing and the anticipated weakening
with an eastward extent. Any showers/thunder ends overnight with
some low clouds and/or fog possible. It will be a muggier night
and this will help keep temperatures milder with lows in the
low to mid 60s for most of the area.

As we go through Friday, the aforementioned closed low remains
centered near Hudson Bay Canada. A weak cold front into our area
looks to dissipate in place as the trough axis aloft remains
well west of our area. This results in no air mass change,
therefore a very warm day is expected. High temperatures are
forecast to be in the mid to upper 80s for much of the area. It
is possible that the surface dew points lower some during peak
heating, but overall a humid day is forecast. While an isolated
shower or thunderstorm cannot be ruled out Friday afternoon,
mainly west of the Fall line, forcing looks to be lacking and
therefore much of the area should be rain-free.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/...
A stronger cold front will cross through the region Saturday
then offshore by Saturday night, bringing potential for more
widespread showers and thunderstorms. Cooler and drier Canadian
high pressure will then begin to build into the region into
Sunday.

A long wave trough axis will remain to our west Friday night
through Sunday, though it will sharpen and draw gradually closer
to our area with time. At the surface, A strong cold front will
approach the area Friday night and push slowly through the area
during the day Saturday. The front should be offshore by
Saturday night, then high pressure will begin to build into the
area by late Sunday.

Friday night will be quite mild compared to our recent cool
nights under a warm advection regime. Southerly winds around
5-10 mph overnight will limit radiational cooling, and dewpoints
will be in the mid to upper 60s. Given this, we could see some
low clouds or fog development, but confidence on this is low.

On Saturday, the cold front will begin pushing into the area as
the day progresses. The front looks to have passed portions of
far northwest New Jersey and eastern Pennsylvania (Lehigh Valley
and Berks County) by the afternoon. Ahead of the front into the
Delaware Valley, central and southern New Jersey, and Delmarva,
warm advection and more sun should cause temperature to surge
well into the mid to upper 80s, and perhaps near 90 degrees in
some spots. A breeze south to southwest wind will also be
present ahead of the front, with gusts near 20-25 mph possible
at times.

Along and ahead of the front, widespread convection is forecast
to develop as the front pushes slowly east. Instability should
rise to around 1000-1500 J/kg, with deep layer wind shear in the
20-30 kt range. Behind the front, we should see some anafrontal
showers/rain as well. Given the instability, forcing, and
kinematics at play, there will be at least some threat of severe
thunderstorms. This will probably be dependent on exactly how
much instability develops and the exact timing of the front. Too
much convection too quickly would limit severe potential. Long
story short, expect widespread showers and thunderstorms with
potential for at least some isolated severe storms along and
southeast of I-95. Damaging winds will be the main threat given
the modest wind fields and DCAPE near 1000 J/kg. Some hail is
also possible. Hodographs are quite linear, which should greatly
limit tornado potential. PWats are not extremely high, and
given the recent dryness, flash flooding is not expected to pose
a significant threat. Generally speaking, rainfall looks to
range from 0.10" to 0.50", and a lucky few could pick up near 1"
of rain or so.

Temperatures will drop into the mid 50s to low 60s Saturday
night in the wake of the front, with scattered showers likely
lingering into the nighttime period and a northwest breeze.

Sunday will be much cooler with high temperatures struggling to
climb into the 70s under a northwest breeze. Clouds will be
slow to clear out from northwest to southeast as the day
progresses. Some scattered lingering showers will be possible,
especially toward the coast.

&&

.LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/...
Cooler and drier conditions are expected to follow the
weekend's unsettled weather. The weekend's trough will deamplify
and slide offshore, then mid level flow will shift to a quasi
zonal pattern through the middle of the week. At the surface,
Canadian high pressure will gradually build across New England,
resulting in another period of prolonged east to northeast
surface flow.

The Monday through Wednesday period is expected to be largely
dry. Temperature will drop below normal again, with highs mainly
in the low to mid 70s and lows in the mid 40s to mid 50s. The
coolest night looks to be Monday night, when some upper 30s are
possible in the usual sheltered cold spots in the higher
elevations.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

This afternoon...VFR. Some showers and thunderstorms approach
RDG and ABE between 20-22z. Southerly winds 10-15 knots with
gusts 20-25 knots. Moderate confidence.

Tonight...Areas of MVFR/IFR conditions with showers and some
thunderstorms, mainly through 03z (greatest chance near and
north/west of PHL. Utilized a TEMPO group overall. Some areas of
low clouds and/or fog may develop overnight. Southerly winds
quickly diminishing this evening to 10 knots or less, then
becoming light and variable overnight. Low confidence regarding
timing and coverage of thunder, and also low clouds/fog
development overnight.

Friday...Some fog and/or low clouds possible early, otherwise
VFR. South-southwest winds increasing to around 10 knots. Some
afternoon gusts up to 20 knots are possible. Moderate confidence
overall.

Outlook...

Friday night...Restrictions possible due to scattered low
clouds or fog, but confidence is low on this.

Saturday through Saturday night...MVFR and IFR conditions
likely in low clouds. Widespread showers and thunderstorms
likely.

Sunday...MVFR restrictions possibly lingering early in the day
with scattered showers and low clouds.

Monday through Tuesday...VFR. No significant weather.

&&

.MARINE...
Southerly wind gusts increase some more through this evening
and some gusts may reach 25 knots. This should be short in
duration if it does occur, and based on this and also that most
gusts should remain below 25 knots through Friday, held off on a
Small Craft Advisory.

Outlook...

Friday night...No marine hazards expected.

Saturday through Saturday night...Advisory conditions possible.
Wind gusts 20-25 kts and seas 3-5 feet possible. Widespread
showers and thunderstorms will likely cause visibility
restrictions at times.

Sunday...No marine hazards expected. Scattered showers.

Monday through Tuesday...No marine hazards expected.

Rip Currents...

Today...Winds become more southerly and increase to 10-15 mph
by the afternoon. The dominant period should start off as 7-8
seconds, but shorter period wind waves (4 to 5 seconds) is
expected to be the dominant wave group by the late afternoon.
Breaking wave heights are forecasted to be 2-3 feet. Given these
forecast conditions a MODERATE risk for the development of
dangerous rip currents at all beaches is expected.

Friday...Winds in the morning are out of the southwest and then
become more southerly throughout the day while increasing to
15-20 mph by the afternoon. The period is 6-7 seconds but could
be down to 4-5 seconds by the late afternoon as wind driven
waves become more dominant. Breaking wave heights are forecasted
to be 2-3 feet. Given these forecast conditions a MODERATE risk
for the development of dangerous rip currents at all beaches is
expected.

For specific beach forecasts, visit weather.gov/beach/phi

&&

.TIDES/COASTAL FLOODING...
Some spotty minor tidal flooding is possible with the Thursday
and Friday Night high tides within the upper Delaware Bay and
tidal Delaware River. Not expecting the need for Coastal Flood
Advisories at this point, but some standing water may be seen in
low lying areas within these communities.

No tidal flooding is expected within the Chesapeake Bay or for
areas along the Atlantic Ocean.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...None.

&&

SYNOPSIS...Staarmann
NEAR TERM...Gorse
SHORT TERM...Staarmann
LONG TERM...Staarmann
AVIATION...Gorse/Staarmann
MARINE...Gorse/Guzzo/Staarmann
TIDES/COASTAL FLOODING...Hoeflich
Hazardous weather outlook, Sep 4, 5:16 AM EDT, 11 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
516 AM EDT Thu Sep 4 2025

MDZ012-015-019-020-051015-
Kent MD-Queen Annes-Talbot-Caroline-
516 AM EDT Thu Sep 4 2025

This Hazardous Weather Outlook is for northeast Maryland.

.DAY ONE...Today and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MPS

In the hours before

Special weather statement, Sep 4, 4:12 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
412 PM EDT Thu Sep 4 2025

DEZ001-MDZ012-015-NJZ001-007>010-015-PAZ060>062-070-071-101>106-
050000-
New Castle-Kent MD-Queen Annes-Sussex-Warren-Morris-Hunterdon-
Somerset-Mercer-Berks-Lehigh-Northampton-Delaware-Philadelphia-
Western Chester-Eastern Chester-Western Montgomery-
Eastern Montgomery-Upper Bucks-Lower Bucks-
Including the cities of Wilmington, Chestertown, Centreville,
Newton, Washington, Morristown, Flemington, Somerville, Trenton,
Reading, Allentown, Bethlehem, Easton, Media, Philadelphia,
Honey Brook, Oxford, West Chester, Kennett Square, Collegeville,
Pottstown, Norristown, Lansdale, Chalfont, Perkasie, Morrisville,
and Doylestown
412 PM EDT Thu Sep 4 2025

...Scattered Strong Thunderstorms Possible Through Early This
Evening...

Scattered showers and thunderstorms will impact areas along and
northwest of the I-95 corridor through about 8 PM. A few
thunderstorms could produce brief strong wind gusts near 40 mph
and small hail. Strong winds could blow around lose outdoor items
or result in minor tree damage. Remain alert for changing weather
conditions through this evening. Seek shelter indoors if a
thunderstorm threatens your area.

Staarmann

Nearby

Small Craft Advisories in New Jersey, 2025Every small craft advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.